My mother has recently had congenital heart
failure and is on medication to control it...
she's had high blood pressure for many years
and has also been taking medication for that.
Since her CHF, she gets this loud gishing sound
in her ears at least 2 times a week when she is
in a reclining position. I've asked her Doctor
about it but he doesn't really offer any
explanations and sort of ignores the question.
Can you suggest why this might be happening?
It really scares her. Thanks.
CHF stands for congestive heart failure, not congenital (congenital refers to an
abnormality that developed in utero, or during fetal development.)
Although some CHF patients, as well as some high blood pressure patients do get a
sensation of pounding in there ears, it is less common when the heart failure
and or high blood pressure(medically known as hypertension or HTN)is under control.
Some patients will get this sensation from a viral infection, having nothing to
do with CHF or HTN. It would be best to go see the ear, nose, and throat doctor (ENT)
at least once to have the anatomy of the outer and inner ears evaluated including the tympanic
membrane or eardrum as it is well known. The ENT physician (sometimes known as an otolaryngoloist)
will likely have some suggestions for reducing this bothersome sensation, whereas I do not.
There certainly is no reason to be 'scared', concerned maybe, but that is all the
more reason to go to the ENT physician as well as have regular follow up care for the CHF and HTN. Good Luck.
Information provided in the heart forum is intended for general medical informational purposes only,
actual diagnosis and treatment can only be made by your physician(s).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.